Skins on fire

Hi everyone, Ive recently reduced and stopped the prednisalone I was on for 11 months as I have an autoimmune disease (Wegners) WG. My skin has gone ballistic, my whole body has erupted with psoriasis , forgot to say I've had psoriasis for 35 yrs, its usually pretty well controlled but now its horrendous.

Working is horrible as I am a nurse and wear short sleeves and the recent chemotherapy I have had means I cant have the phototherapy treament. I've been off for 7 months and have recently returned. I've recently gone through 2 big tubes of betnovate and am so upset as it has made no difference.

Joined a dating site but too ashamed to meet anyone looking like this. OK enough of the feeling sorry for myself. Thanks for reading this post :)

4 Replies

oldestnewest
  • Hi sounds horrendous am surprised you doc's not refereed you to dermatologist.

    I thought when it get's that bad NHS throw you in bath with stuff

    Sorry a cant remember name of stuff but i would ask your doc about it and ask if its ok for you to take vitamin D

  • Hi i remmberd name it was coal tar think nhs use to throw you in

    Heres intresting read dailymail.co.uk/health/arti...

  • Hi llinos, I'm like you as I have both WG (since 2013) and psoriasis (40+ years). My skin has been bad and I'm seeing dermatology as well as the vasculitis specialist. They have recently introduced ciclosporin into my treatment as it targets t cells and I'm already seeing vast improvement in my psoriasis, I'm just hoping the combination holds the vasculitis too. I was on methotrexate for a while, this improved the skin but I was still using a lot dovabet. I was told that coming off the high doses of prednisolone can trigger the psoriasis to come back worse as do some of the other treatments.

    My arms are always covered up so I sympathise about your uniform.

    Just wanted to let you know you're alone. :-)

  • I'm wondering whether there's a drug you can take for psoriasis that isn't contraindicated by the WG. Perhaps you could mention the treatment that raspberry tea takes to your dermy? It certainly seems that sometimes the topical treatments aren't sufficient on their own.

    I've just posted my sorry tale ... it is thought that my recent psoriasis flare was triggered by stopping Methotrexate. I guess you can't re-start prednisolone but would Methotrexate be a possibility? I think you might need to push things along a little bit with dermatology.

    Don't give up on dating! If you meet someone who understands, someone who likes you way too much to give the psoriasis a second thought .... could be that person will be a keeper!

You may also like...